Alert archive / Tennessee / Wind Advisories in 2017
Wind Advisory 15, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Apr 30, 2017, 2:47 PM EDT for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Apr 30, 2017, 11:00 PM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2017, 2:47 PM EDT (18:47 UTC)
- In effect from
- Apr 30, 2017, 11:00 PM EDT
- Expired
- May 1, 2017, 8:00 PM EDT
- In force
- 21 hr
- Issued by
- NWS Morristown, TN
All 42 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
483 WWUS74 KMRX 301847 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 247 PM EDT Sun Apr 30 2017 ...Windy conditions expected today through Monday afternoon across southwest Virginia...east Tennessee...and southwest North Carolina... .A cold front and associated strong low level jet will continue to move through the Tennessee Valley through Monday afternoon. The low level jet will produce gusty winds across the area tonight through Monday afternoon. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010300- /O.NEW.KMRX.WI.Y.0015.170501T0300Z-170501T2000Z/ Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Mountain City, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Cosby, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Cades Cove, Sevierville, Gatlinburg, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Coker Creek, Jasper, Chattanooga, Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 247 PM EDT Sun Apr 30 2017 /147 PM CDT Sun Apr 30 2017/ ...WIND ADVISORY IN EFFECT FROM 11 PM EDT /10 PM CDT/ THIS EVENING TO 4 PM EDT /3 PM CDT/ MONDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 11 PM EDT /10 PM CDT/ this evening to 4 PM EDT /3 PM CDT/ Monday. * EVENT...Winds of 25 to 30 mph with gusts up to 45 mph can be expected. * TIMING...Today through Monday afternoon. * IMPACTS...The windy conditions may down trees, branches and power lines. Scattered power outages are possible. Driving high profile vehicles in these conditions will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
967 WWUS74 KMRX 010154 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 954 PM EDT Sun Apr 30 2017 ...Windy conditions expected tonight through Monday afternoon across southwest Virginia...east Tennessee...and southwest North Carolina... .A cold front and associated moderately strong low level jet will build across the Tennessee Valley through Monday afternoon. The jet will produce gusty winds across the area tonight through Monday afternoon. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-011000- /O.CON.KMRX.WI.Y.0015.170501T0300Z-170501T2000Z/ Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Mountain City, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Cosby, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Cades Cove, Sevierville, Gatlinburg, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Coker Creek, Jasper, Chattanooga, Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 954 PM EDT Sun Apr 30 2017 /854 PM CDT Sun Apr 30 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ MONDAY... * EVENT...Winds of 25 to 30 mph with gusts up to 45 mph can be expected...especially in the higher terrain. * TIMING...Tonight through Monday afternoon. * IMPACTS...The windy conditions may down trees, branches and power lines. Scattered power outages are possible. Driving high profile vehicles in these conditions will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
911 WWUS74 KMRX 010913 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 513 AM EDT Mon May 1 2017 ...Windy conditions expected today across southwest Virginia...east Tennessee...and southwest North Carolina... .A cold front and associated moderately strong low level jet will build across the Tennessee Valley through this evening. The jet will produce gusty winds across the area. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-020000- /O.EXT.KMRX.WI.Y.0015.000000T0000Z-170502T0000Z/ Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Mountain City, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Cosby, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Cades Cove, Sevierville, Gatlinburg, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Coker Creek, Jasper, Chattanooga, Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 513 AM EDT Mon May 1 2017 /413 AM CDT Mon May 1 2017/ ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * EVENT...Winds of 25 to 30 mph with gusts up to 45 mph can be expected...especially in the higher terrain. * TIMING...through this evening. * IMPACTS...The windy conditions may down trees, branches and power lines. Scattered power outages are possible. Driving high profile vehicles in these conditions will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
654 WWUS74 KMRX 011355 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 955 AM EDT Mon May 1 2017 ...Windy conditions expected today across southwest Virginia... east Tennessee...and southwest North Carolina... .A cold front and associated low level jet will build across the Tennessee Valley through this evening. The jet will produce gusty winds across the area. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-012100- /O.CON.KMRX.WI.Y.0015.000000T0000Z-170502T0000Z/ Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Mountain City, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Cosby, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Cades Cove, Sevierville, Gatlinburg, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Coker Creek, Jasper, Chattanooga, Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 955 AM EDT Mon May 1 2017 /855 AM CDT Mon May 1 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * EVENT...Winds of 25 to 30 mph with gusts up to 45 mph can be expected...especially in the higher terrain. * TIMING...through this evening. * IMPACTS...The windy conditions may down trees, branches and power lines. Scattered power outages are possible. Driving high profile vehicles in these conditions will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
258 WWUS74 KMRX 011851 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 251 PM EDT Mon May 1 2017 ...Windy conditions expected today across southwest Virginia... east Tennessee...and southwest North Carolina... .A cold front and associated low level jet will build across the Tennessee Valley through this evening. The jet will produce gusty winds across the area. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-020000- /O.CON.KMRX.WI.Y.0015.000000T0000Z-170502T0000Z/ Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Mountain City, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Cosby, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Cades Cove, Sevierville, Gatlinburg, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Coker Creek, Jasper, Chattanooga, Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 251 PM EDT Mon May 1 2017 /151 PM CDT Mon May 1 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * EVENT...Winds of 25 to 30 mph with gusts up to 45 mph can be expected...especially in the higher terrain. * TIMING...through this evening. * IMPACTS...The windy conditions may down trees, branches and power lines. Scattered power outages are possible. Driving high profile vehicles in these conditions will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 30, 1:11 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 30, 1:11 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Morristown TN 111 PM EDT Sun Apr 30 2017 .AVIATION...A boundary will continue to push toward the area today. Scattered light showers and thunderstorms are possible ahead of this boundary. Due to the uncertainty in timing and coverage...have only included VCSH for now. The boundary will push widespread areas of showers and thunderstorms in to the area after sunset tonight...lasting through the morning and early afternoon Monday. Behind the boundary...lingering scattered showers may be possible through the end of the TAF period. For winds...a low level jet will move through overnight...with wind speeds remaining gusty through the TAF period. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && JW
Hazardous weather outlook, Apr 30, 10:28 AM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 1028 AM EDT Sun Apr 30 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-011430- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 1028 AM EDT Sun Apr 30 2017 /928 AM CDT Sun Apr 30 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight A line of showers and storms will move into the area tonight into early Monday morning. The main threat associated with these storms will be damaging straight line winds. Gusty winds ahead of the system are also expected late in the day and throughout the overnight hours with some gusts approaching wind advisory levels, especially over the mountains. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight into Monday morning.
In the hours before
Local storm report, Apr 30, 9:02 AM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
902 AM EDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG CHURCH HILL 36.53N 82.71W
04/29/2017 HAWKINS TN 911 CALL CENTER
TWO TREES DOWN IN CHURCH HILL.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:39 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 51 min |
| Apr 30, 5:18 PM EDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 27 min |
| Apr 30, 5:28 PM EDT | Special Weather Statement | MRX | Marion | 32 min |
| Apr 30, 5:44 PM EDT | Tornado Warning | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 31 min |
| Apr 30, 5:52 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Rhea, Sequatchie | 23 min |
| Apr 30, 5:54 PM EDT | Special Weather Statement | MRX | Bledsoe | 36 min |
| Apr 30, 6:06 PM EDT | Special Weather Statement | MRX | Hamilton | 24 min |
| Apr 30, 6:14 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea, Sequatchie | 61 min |
| Apr 30, 6:33 PM EDT | Special Weather Statement | MRX | Meigs | 42 min |
| Apr 30, 7:13 PM EDT | Special Weather Statement | MRX | McMinn, Meigs, Rhea, Roane | 47 min |
| Apr 30, 7:31 PM EDT | Special Weather Statement | MRX | Morgan, Scott | 29 min |
Nearby
Wind Advisories in Tennessee, 2017Wind Advisories in Virginia, 2017Wind Advisories in North Carolina, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.